Home » Frequently asked Questions on Health » What does my mother's ECG report indicate?

What does my mother's ECG report indicate?

Q: My mother suffered a heart attack eight years ago. After the heart attack, the ECG report taken showed - irregular rhythm; no P wave found; abnormal left axis deviation; QRS (T) contour abnormality; consistent with anteroseptal myocardial damage; ST abnormality; possible anterolateral subendocardial injury. Presently my mother is taking the following medicines - Lanoxin 0.25 (Digoxin) 5 days a week - one very day; Clavix AS 75 (Clopidogrel 75 + Aspirin 75) 1 every day; NoCad 1 every day; Depicor SR 20 1 every day; Monit 10 (Isosorbide + Mononitrate) - 2 every day. Recently another ECG was conducted and the results were exactly the same as found 8 years ago. What is the explanation of the ECG findings? Is the medication proper and what should my mother do to remain healthy? She is 68 years old and does all her regular chores herself. Her BP is 160/80 and does not show any tendency to fluctuate violently.

A:The ECG findings suggest that your mother has had a myocardial infarction and the rhythm of the heart is atrial fibrillation. This rhythm means that the atria (upper, resrvoir chambers of the heart) are contracting very rapidly and ineffectively. The ventricles (the pumping chambers) however respond in an orderly fashion because of the blocking action of the atrio-ventricular node. Atrial fibrillation is a fairly stable arrhythmia as is clearly seen in your mothers case, who has been very stable for the last 8 years. The management in such cases consists of rate control (the resting heart rate is kept around 70 to 80 beats per minute and rate after a moderate exercise to around 100 to 110/minute). This is achieved by drugs like digoxin combined with drugs like beta blockers/ heart rate lowering calcium channel blockers etc. In addition such patients should be on oral anti coagulants like warfarin. This prevents clot formation in the atria which potentially can be dangerous by way of getting dislodged and resulting in stroke etc. You can get in touch with the treating doctor to make sure that she is getting this line of treatment. I am not sure because the names of drugs you have mentioned are not generic ones. Properly managed these patients do very well on medical treatment.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------